Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 384, NWS Omaha, NE

July 29, 2001Antelope County, Boone County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 29, 2001, 10:34 PM CDT for Antelope County, Boone County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 29, 2001, 10:34 PM CDT (03:34 UTC)
Expired
Jul 29, 2001, 11:15 PM CDT
In force
41 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Antelope County, NE, Boone County, NE

The radar

The Omaha radar (KOAX), 165 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 9:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3549 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 300335
SVROMA

NEC003-011-300415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
1034 PM CDT SUN JUL 29 2001

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANTELOPE COUNTY IN NORTHEAST NEBRASKA
  BOONE COUNTY IN NORTHEAST NEBRASKA

* UNTIL 1115 PM CDT

* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH DAMAGING WIND FROM 14 MILES NORTHWEST OF
  ELGIN TO 5 MILES WEST OF PRIMROSE...OR FROM 31 MILES SOUTHEAST OF
  O'NEILL TO 48 MILES NORTH OF GRAND ISLAND...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED...
  CEDAR RAPIDS
  ELGIN...PETERSBURG
  NELIGH...ALBION
  OAKDALE...ST. EDWARD

DAMAGING WINDS ARE LIKELY. FOR YOUR PROTECTION...GO TO THE LOWEST
LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS.

LAT...LON 4216 9843 4153 9841 4153 9782 4216 9783

$$
FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:55 PM CDT, 8 hours 39 minutes earlier.

Area forecast discussion, Jul 29, 1:55 PM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
155 PM CDT SUN JUL 29 2001

TEMPERATURES WILL BE THE MAIN CONCERN THE NEXT FEW DAYS.  OVERALL
PATTERN WILL BE FOR A DIGGING 500 MB TROF OVER THE WRN U.S. WITH A
RIDGE BUILDING FROM THE GULF COAST INTO THE GREAT LAKES REGION.
EARLY AFTN SURFACE ANALYSIS SHOWED HOT AND HUMID CONDITIONS OVER
OUR AREA.  A WEAK CDFNT WAS LOCATED FROM ND THROUGH A LOW IN SD A
ND THEN THE FNT STRETCHED BACK INTO WY.  WRMFNT WAS LIFTING NEWD
ACROSS THE PLAINS.  TSTMS SHOULD MAINLY BE CONFINED TO THE NRN
PLAINS THROUGH MONDAY...WITH WARM MID LEVEL TEMPS KEEPING ANY
ACTIVITY OVER OUR AREA ISOLATED AT BEST.  THERE DOES APPEAR TO BE
A SHORTWAVE TROF MOVING THROUGH SINCE WEAK HIGH BASED CONVECTIVE
ACTIVITY OVER CNTRL AND NERN NE CONTS TO HANG ON.  WILL LIKELY GO
WITH A SLIGHT CHANCE OF PCPN IN NRN ZONES TNGT AND LEAVE THE SOUTH
DRY.  OTHERWISE...HAVE FOLLOWED A COMPROMISE OF THE AVN AND ETA
SOLUTIONS FOR SENSIBLE WEATHER AND POPS.  EXPECT LOWS TNGT TO BE
AROUND 70 OR IN THE LOWER 70S.  THERE MAY BE SOME FOG OR STRATUS
IN THE AREA LATE TNGT BUT LOW LEVEL MIXING SHOULD BE BETTER THAN
LAST NIGHT.

HEAT MAY START TO BE A PROBLEM ON MONDAY.  RIGHT NOW...WILL NOT
GO WITH ANY HIGHLIGHTS.  THAT WILL HAVE TO AT LEAST BE CONSIDERED
WITH THE 415 AM MON ZONES.  HIGHS MONDAY AND TUESDAY SHOULD RANGE
FROM AROUND 90 TO THE MID 90S.  NGM SEEMS OVERZEALOUS WITH ITS QPF
MONDAY MORNING AND MONDAY NIGHT...AND HAVE DISCOUNTED IT.  MAIN
JETSTREAM ENERGY WILL REMAIN TO OUR NORTH...BUT BY TUE NGT WE MAY
START TO SEE SOME EFFECTS FROM SUBTROPICAL MOISTURE AND THE RIGHT
ENTRANCE REGION OF A JET SEGMENT.  WILL GO WITH A CHANCE OF TSTMS
IN NERN NE TUE NIGHT...WITH A SLIGHT CHANCE FARTHER SEWD.  FIRST
DRAFT OF THE WORK ZONES WAS SENT.

.OMA...NONE.
MILLER

In the hours before

Special weather statement, Jul 29, 5:00 PM CDT, 5 hours 34 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-300600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SUN JUL 29 2001

STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS PARTS OF
NORTHEAST NEBRASKA.

A FRONTAL BOUNDRY EXTENDS FROM LOW PRESSURE OVER NORTHEAST SOUTH
DAKOTA THROUGH NORTHWEST NEBRASKA LATE THIS AFTERNOON. SCATTERED
THUNDERSTORMS HAD DEVELOPED AHEAD OF THIS BOUNDRY OVER WEST CENTRAL
NEBRASKA AND ADDITIONAL DEVELOPMENT IS EXPECTED OVER EASTERN
SOUTH DAKOTA THIS EVENING.  SOME OF THESE STORMS MAY REACH PARTS
OF NORTHEAST NEBRASKA LATE TONIGHT.

A FEW ISOLATED SEVERE STORM7S ARE POSSIBLE WITH DAMAGING WIND AND
HAIL THE PRIMARY THREAT.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:07 PM CDTSevere Thunderstorm WarningOAXKnox38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.